MAUDE Adverse Event Report: COOK INC SAFE-T-J FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC SAFE-T-J FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G00529
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer person: country: postal code: (b)(6).Phone: (b)(6).Pma/510(k) #: k171764.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a safe-t-j fixed core wire guide unraveled and "snapped".The device was placed in a (b)(6) year-old female patient for the purpose of inserting a paracentesis pigtail drainage catheter.During the procedure, the user experienced difficulty when attempting to remove the wire guide from the 12fr drainage catheter that was in the patient.The user noted the wire guide was uncoiling while in the catheter.Once the wire guide was removed from the patient, the user confirmed the wire guide was "snapped, uncoiled, elongated, and stretched to the limit".As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information provided on 17aug2021, it was reported that the wire guide was not withdrawn through a needle at any point during the procedure.The patient was reported to not have tortuous anatomy.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: on 29jul2021, cook australia received a complaint from a representative at the dr.Jones & partner radiology - port augusta hospital, located in the city of port augusta, sa, au.During the removal of the safe-t-j fixed core wire guide (rpn: tscf-35-80-3, lot number: 13813314) from the 12fr.Catheter that was inserted into the patient, the wire would not easily come out.While in the patient through the catheter, the wire appeared to have 'snapped' and uncoiled, appearing as it had been 'stretched'.Once the wire guide was removed, it was discovered the wire was broken and elongated.Reviews of documentation including the complaint history, device history record, quality control, manufacturing instructions, specifications, and instructions for use (ifu), as well as a visual inspection of the returned device, were conducted during the investigation.One used and damaged wire guide measuring 129 cm was received.The safety wire and mandril wire were exposed and protruding from the elongated coils.The distal weld connection was confirmed to be intact.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot (13813314) discovered one possible relevant recorded non-conformance, having a quantity of one.This device was scrapped prior to further processing.To date, a further search of our database records revealed this complaint to be the only reported complaint associated with the complaint lot number.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in field.Cook also reviewed product labeling.The complaint device (tscf-35-80-3) is not supplied with an instructions for use (ifu).Based on the available information, inspection of the returned device, and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
SAFE-T-J FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12290686
Report Number1820334-2021-01941
Device Sequence Number4731993
Product Code DQX
UDI-Device Identifier00827002005297
UDI-Public(01)00827002005297(17)260325(10)13813314
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2026
Device Model NumberG00529
Device Catalogue NumberTSCF-35-80-3
Device Lot Number13813314
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 07/29/2021
Supplement Date Received by Manufacturer08/17/2021
06/24/2022
Initial Report FDA Received Date08/06/2021
Supplement Report FDA Received Date08/23/2021
07/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10FR DILATOR, UNKNOWN MANUFACTURER; 12FR DILATOR, UNKNOWN MANUFACTURER; 12FR DRAIN CATHETER, UNKNOWN MANUFACTURER; 21G PERCUTANEOUS ENTRY NEEDLE,UNKNOWN MANUFACTURER; 8FR DILATOR, UNKNOWN MANUFACTURER
Patient Age63 YR
Patient SexFemale